Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Utility functions which ensure the adequacy of stationary strategies

Author: Michael G. Monticino
Journal: Trans. Amer. Math. Soc. 325 (1991), 187-204
MSC: Primary 60G40; Secondary 62L15, 90A10, 90D35
MathSciNet review: 998355
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Within a Dubins and Savage gambling framework, a stationary strategy is a strategy which selects a gamble at each time based solely on the gambler's present fortune. We determine conditions upon the gambler's utility function under which stationary strategies allow the gambler to maximize his return. The class of utility functions which satisfies these conditions, termed nearly leavable shift invariant functions, is large and contains many of the common gambling utility functions. Moreover, this class is closed under uniform limits. These results are obtained with the setting of an analytic gambling house.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 60G40, 62L15, 90A10, 90D35

Retrieve articles in all journals with MSC: 60G40, 62L15, 90A10, 90D35

Additional Information

PII: S 0002-9947(1991)0998355-1
Keywords: Gambling, optimal return, stationary strategies, utility function
Article copyright: © Copyright 1991 American Mathematical Society